Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 23, 2020, 2:06 AM CDT for Wilkinson County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 2:06 AM CDT (07:06 UTC)
- Expired
- Apr 23, 2020, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 9:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 666 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WFUS54 KLIX 230706
TORLIX
MSC157-230745-
/O.NEW.KLIX.TO.W.0010.200423T0706Z-200423T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
206 AM CDT Thu Apr 23 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Wilkinson County in southern Mississippi...
* Until 245 AM CDT.
* At 206 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Fort Adams, or 22 miles southeast of Monterey,
moving northeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dolorosa around 220 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3135 9121 3132 9112 3132 9110 3128 9106
3124 9106 3109 9159 3113 9163 3124 9156
3122 9151 3124 9148 3128 9150 3128 9148
3132 9144 3136 9130 3137 9122
TIME...MOT...LOC 0706Z 237DEG 47KT 3118 9151
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BL3 follow-up statements
383
WWUS54 KLIX 230715
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
215 AM CDT Thu Apr 23 2020
MSC157-230745-
/O.CON.KLIX.TO.W.0010.000000T0000Z-200423T0745Z/
Wilkinson MS-
215 AM CDT Thu Apr 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTHERN
WILKINSON COUNTY...
At 214 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dolorosa, or 23 miles south of Natchez, moving
northeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dolorosa around 220 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3112 9147 3123 9153 3122 9151 3124 9148
3128 9150 3128 9148 3132 9144 3136 9130
3137 9122 3135 9121 3132 9112 3132 9110
3128 9106 3124 9106
TIME...MOT...LOC 0714Z 237DEG 43KT 3122 9143
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BL599
WWUS54 KLIX 230724
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
224 AM CDT Thu Apr 23 2020
MSC157-230745-
/O.CON.KLIX.TO.W.0010.000000T0000Z-200423T0745Z/
Wilkinson MS-
224 AM CDT Thu Apr 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHEASTERN WILKINSON COUNTY...
At 223 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dolorosa, or 19 miles south of Natchez, moving
northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wilkinson County, including the following locations...
Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3136 9130 3137 9122 3135 9121 3132 9112
3132 9110 3128 9106 3124 9106 3116 9133
3133 9141
TIME...MOT...LOC 0723Z 237DEG 47KT 3129 9131
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BL717
WWUS54 KLIX 230737
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
237 AM CDT Thu Apr 23 2020
MSC157-230745-
/O.EXP.KLIX.TO.W.0010.000000T0000Z-200423T0745Z/
Wilkinson MS-
237 AM CDT Thu Apr 23 2020
...THE TORNADO WARNING FOR NORTHEASTERN WILKINSON COUNTY WILL EXPIRE
AT 245 AM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 500 AM CDT for southern
Mississippi.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northern Wilkinson County until 300 AM CDT.
LAT...LON 3136 9130 3137 9122 3135 9121 3132 9112
3132 9110 3128 9106 3124 9106 3116 9133
3133 9141
TIME...MOT...LOC 0735Z 237DEG 47KT 3136 9118
$$
BLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:30 PM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 22, 4:30 PM CDT, 9 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 PM CDT Wed Apr 22 2020
.SHORT TERM (Tonight through Saturday)...
Water vapor imagery/loops clearly show the volatile pattern
evolving. A potent shortwave trough that is currently over the
southern plains has a pronounced fanning out or upper level
divergence from east Texas into the lower Mississippi valley.
This shortwave and upper divergence areas along with an
associated potent surface low and cold front will move across the
mid to lower Mississippi valley region late tonight into
Thursday. Moderate to strong southerly winds in advance of the
cold front will continue to bring ample low level level moisture
and instability to support thunderstorm development starting in
west/northwest portions of the forecast area this evening and the
remaining areas overnight into Thursday. In addition to any
stronger winds from thunderstorms, the prevailing gradient winds
are expected to rise into the 15 to 25 mph range with gusts near
or over 30 mph possible. At this point, winds look like they
should remain just below Wind Advisory criteria, however it could
be close for a few hours as the low level jet moves across the
forecast area.
An active convective complex and possibly some supercells are
expected to move across the region late tonight into Thursday
morning. This system should be dissipating in the morning with a
renewed development area, possibly in a squall line during mid
morning to around midday in areas closer to the southshore of Lake
Pontchartrain and the coastal areas. This will likely bring the
threat of severe thunderstorms with all hazards possible. One note
that is a change from earlier is the updated SPC Day 2 Convective
Outlook issued around midday today includes a hatched area of
hail which indicates the potential for very large hail over 2
inches in diameter within 25 miles of a point from near Lake
Pontchartrain and the northshore northeastward through
southeast/coastal Mississippi into much of Alabama. Areas in the
slight to moderate risk areas are also in a higher risk for
damaging winds and a few tornadoes.
The cold front now looks to push through a bit slower on
Thursday, so have kept mention of possibly severe thunderstorms
into the afternoon hours for the more coastal/eastern areas. The
drier and slightly cooler air is expected to filter in the wake of
the front Thursday night, however Friday is expected to be a bit
warmer with the drier air in place and fewer clouds. Another
reinforcing cold front is expected to move through the forecast
area Friday night into Saturday morning as a parent low pressure
system/shortwave trough moves through the more interior
Southeast. This will usher in quite pleasant conditions for
Saturday.
.LONG TERM (Sunday through Wednesday)...
Mostly zonal to west-northwest flow aloft is expected to prevail
through the period with surface high pressure mostly dominating.
The nice, dry tranquil weather from Saturday is expected to carry
into Sunday and beyond. Temperatures will likely be coolest and
possibly slightly below normal Sunday into early Monday before
warming Tuesday into Wednesday. 22/TD
&&
.AVIATION...
VFR conditions are expected to persist at all of the
terminals through the afternoon hours. After 00z, cloud cover
will rapidly increase and MVFR ceilings ranging from 1500 to 3000
feet can be expected at most of the terminals. Only KGPT should
see ceilings remain in VFR range above 3000 feet. Conditions will
deteriorate after 06z, at all of the terminals as shower and
thunderstorm activity increases. Ceilings will generally range
between 500 and 1500 feet, and periods of reduced visibility
associated with passing showers and thunderstorms can be expected.
These conditions should persist through much of the morning hours
tomorrow. Some of the storms could be strong to severe, so hail
and wind gusts in excess of 50 knots could impact the terminals
mainly between 06z and 18 tomorrow. PG
&&
.MARINE...
An area of low pressure and associated cold front will move east
from the southern Plains across the lower Mississippi valley today
and tonight with the cold front pushing through on Thursday.
Southerly winds are expected to rise to 15 to 20 knots tonight,
and a few stronger thunderstorms with gusts over 35 knots could
occur with a squall line late tonight into Thursday morning.
Lighter winds are then expected by late Thursday into Friday as
high pressure develops. 22/TD
&&
.DECISION SUPPORT...
DSS Code : Orange
Activities: Forecast support for IDSS critical locations
River Flood Warnings for several rivers
Assessing severe weather threat for tonight and
Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 81 59 83 / 70 50 0 0
BTR 70 83 59 85 / 50 50 0 0
ASD 69 82 61 84 / 40 60 0 0
MSY 73 82 66 84 / 40 50 0 0
GPT 71 79 64 81 / 40 70 10 0
PQL 69 80 62 84 / 40 80 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 10 PM this evening to 6 PM CDT
Thursday for GMZ536-538-552-555-557-570-572-575-577.
Small Craft Advisory from 10 PM this evening to 7 AM CDT
Thursday for GMZ530-532-534.
MS...None.
GM...Small Craft Advisory from 10 PM this evening to 6 PM CDT
Thursday for GMZ538-552-555-557-570-572-575-577.
Small Craft Advisory from 10 PM this evening to 7 AM CDT
Thursday for GMZ532-534.
&&In the hours before
Special weather statement, Apr 22, 10:24 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 PM CDT Wed Apr 22 2020
MSZ068-230415-
Wilkinson-
1024 PM CDT Wed Apr 22 2020
...POTENTIAL FOR A SEVERE THUNDERSTORM TO AFFECT NORTHERN WILKINSON
COUNTY...
At 1017 PM CDT, a severe thunderstorm with a history of tornadoes
was located near Acme, Louisiana, or 10 miles southeast of Larto,
moving east at 50 mph. At this time, the storm is expected to move
across southern Adams County Mississippi. However, if the storm
track deviates to the south by several miles, it could impact
extreme northern Wilkinson County near Dolorosa. If this occurs, a
tornado warning will be issued. Persons in northern Wilkinson County
need to be ready to take action if this occurs.
Locations impacted include...
Dolorosa and Crosby.
A Tornado Watch remains in effect until 500 AM CDT for southern
Mississippi.
LAT...LON 3135 9121 3134 9115 3131 9108 3121 9106
3118 9159 3124 9156 3122 9151 3124 9148
3128 9149 3129 9147 3132 9146 3132 9140
3136 9130 3137 9123
TIME...MOT...LOC 0317Z 252DEG 42KT 3129 9175Special weather statement, Apr 22, 10:51 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1051 PM CDT Wed Apr 22 2020
MSZ068-230445-
Wilkinson-
1051 PM CDT Wed Apr 22 2020
...THUNDERSTORM OUTFLOW WINDS WILL AFFECT NORTHERN WILKINSON
COUNTY...
At 1048 PM CDT, a severe thunderstorm was located near Sibley, or 11
miles south of Natchez, moving east at 50 mph. Outflow winds from
this storm over Adams County are likely to affect northern Wilkinson
County near Dolorosa. Wind gusts up to 50 mph are possible with this
storm.
A Tornado Watch remains in effect until 500 AM CDT for southern
Mississippi.
LAT...LON 3135 9121 3134 9115 3131 9108 3121 9106
3118 9159 3124 9156 3122 9151 3124 9148
3128 9149 3129 9147 3132 9146 3132 9140
3136 9130 3137 9123
TIME...MOT...LOC 0348Z 252DEG 42KT 3140 9135Special weather statement, Apr 23, 1:53 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
153 AM CDT Thu Apr 23 2020
LAZ034>036-MSZ068-230800-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-
153 AM CDT Thu Apr 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEST FELICIANA...
NORTHWESTERN POINTE COUPEE...NORTH CENTRAL EAST FELICIANA PARISHES IN
SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES...
At 153 AM CDT, a strong thunderstorm was located near Big Bend, or
near Simmesport, moving east at 45 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Centreville, Woodville, Wilson, Norwood, Lettsworth, Spillman, Fort
Adams, Dolorosa and Crosby.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3135 9121 3132 9110 3129 9107 3091 9105
3093 9180 3097 9181 3104 9172 3104 9165
3097 9166 3102 9159 3106 9156 3113 9163
3123 9157 3124 9154 3122 9151 3124 9148
3127 9149 3135 9133 3137 9122
TIME...MOT...LOC 0653Z 269DEG 40KT 3102 9171The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:24 PM CDT | Special Weather Statement | LIX | Wilkinson | 51 min |
| Apr 22, 10:51 PM CDT | Special Weather Statement | LIX | Wilkinson | 54 min |
| Apr 23, 1:53 AM CDT | Special Weather Statement | LIX | Wilkinson | 67 min |
| Apr 23, 2:01 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 59 min |
| Apr 23, 2:44 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 61 min |
| Apr 23, 3:04 AM CDT | Tornado Warning | LIX | Amite, Pike | 25 min |
| Apr 23, 3:13 AM CDT | Tornado Warning | LIX | Pike, Walthall | 47 min |
| Apr 23, 4:50 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
| Apr 23, 5:10 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 35 min |
| Apr 23, 6:24 AM CDT | Special Weather Statement | LIX | Pearl River | 36 min |
| Apr 23, 1:52 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 23 min |
| Apr 23, 2:13 PM CDT | Special Weather Statement | LIX | Walthall | 47 min |
| Apr 23, 2:15 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 60 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.